Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 258, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2004, 6:20 PM CDT for Clay County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 6:20 PM CDT (23:20 UTC)
- Expired
- Jul 3, 2004, 7:05 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 032320
SVRJAN
MSC025-040005-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT SAT JUL 3 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 705 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER CLAY COUNTY...ABOUT 11 MILES
NORTHWEST OF WEST POINT...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL CLAY COUNTY
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3374 8895 3359 8886 3366 8856 3367 8864
3369 8873 3380 8873
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:25 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 3, 3:25 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT SAT JUL 3 2004 SYNOPSIS...OUR REGION IS FINALLY EXPECTED TO DRY OUT THE NEXT FEW DAYS...BUT ACCOMPANYING THIS TREND WILL BE A RETURN OF HEAT. ISOLATED...MAINLY AFTERNOON...SHOWERS WILL BE AROUND THROUGH MONDAY WITH PRECIPITATION BEGINNING TO BECOME MORE WIDESPREAD BY THE MIDDLE OF THE WORK WEEK. .SHORT TERM... THIS AFTERNOON WE ARE WATCHING THE SOUTHERN EXTENT OF AN UNSEASONABLY STRONG SHORTWAVE PUSH EAST ACROSS THE REGION. THE FEATURE IS MOVING INTO A VERY UNSTABLE AIRMASS WITH LIS CURRENTLY NEAR THE -10 DEGREE C RANGE IN THE ARKLAMISS. ADDITIONALLY...0-6 KM SHEAR IN THIS GENERAL REGION IS NOTHING TO SNEEZE AT WITH VALUES AROUND 30 KTS. THESE FACTORS MEAN THAT ANY STORMS THAT ERUPT LATE THIS AFTERNOON AHEAD OF THE SHORTWAVE (MAINLY NORTH OF INTERSTATE TWENTY) WILL HAVE THE POTENTIAL TO BE SEVERE. UNFORTUNATELY...THERE IS MUCH UNCERTAINTY ON WHETHER OR NOT STORMS WILL ACTUALLY FORM DUE TO WARM TEMPERATURES IN THE 700 MB VICINITY CAPPING CONVECTION. I WILL HANDLE THE SITUATION BY USING UNCERTAINTY WORDING IN THE ZONES AND EXTENDING SLIGHT POPS AFTER MIDNIGHT IN THE GOLDEN TRIANGLE. ALL OTHER AREAS SHOULD BE DRY AFTER MIDNIGHT. SEE THE HWO FOR FURTHER DETAILS CONCERNING THE SEVERE WEATHER POTENTIAL. FOR THE FOURTH WE CAN EXPECT HOT AND HUMID CONDITIONS UNDER PARTLY CLOUDY SKIES. THE DISTURBANCE THAT IS MUCKING UP THIS EVENING/S FORECAST WILL BE TO THE EAST TOMORROW...ALTHOUGH A HINT OF A SHEAR AXIS WILL REMAIN DRAPED OVER THE FORECAST AREA. I WILL INCLUDE THE MENTION OF ISOLATED AFTERNOON CONVECTION IN SOUTHERN AND SOUTHEAST ZONES WHILE EVERYONE ELSE SHOULD BE LARGELY DRY. ANY OF THE SPARSE SHOWERS WILL BE SHORT-LIVED IN NATURE. WENT CLOSE TO FWC NUMBERS FOR HIGHS TOMORROW AS THE VERY MOIST GROUND SHOULD TEMPER THE POTENTIAL OF 20+ DEGREE C 850 MB TEMPS TO PRODUCE MID 90S AT THE SURFACE. MUCH THE SAME CONDITIONS WILL CONTINUE INTO MONDAY WITH PERHAPS A LITTLE MORE HEAT (DUE TO THE PREVIOUS DAY/S EVAPORATION) AND AFTERNOON SHOWERS CONFINED TO SOUTHERN ZONES MAINLY. BY TUESDAY...ANOTHER MID LEVEL TROUGH AXIS WILL APPROACH THE MS RIVER FROM THE WEST AND BACK LOW LEVEL WINDS CLOSER TO SOUTHERLY. THE CORRESPONDING INCREASE IN MOISTURE AND COOLING OF 850 TO 700 MB TEMPS WILL PROVIDE A MORE FAVORABLE ENVIRONMENT FOR CONVECTION SO I BEGAN TO TREND POPS BACK UP. TEMPERATURES WILL BE A LITTLE COOLER BASED ON THE HIGHER CLOUD COVER EXPECTATION. .LONG TERM... BY THE MIDDLE OF NEXT WEEK ANOTHER SHEAR AXIS WILL SET UP JUST WEST OF MS RIVER...SMACK IN BETWEEN THE BERMUDA HIGH AND A RIDGE CENTERED OVER NORTHERN MEXICO. THE WESTERLIES WILL REMAIN FAR ENOUGH SOUTH TO BRUSH THE LOWER MISSISSIPPI VALLEY WITH THE SOUTHERN FRINGES OF DISTURBANCES...BUT ANY FRONTAL BOUNDARY SHOULD NOT MAKE IT THIS FAR BEFORE STALLING. THESE FACTORS WOULD POINT TO PERHAPS ANOTHER STRETCH OF WIDESPREAD AND LOCALLY HEAVY RAINFALL. HOWEVER...THE BERMUDA HIGH SHOULD BE FAR ENOUGH WEST TO CUT MOST OF THE GULF OFF FROM GIVING US THE DEEP TROPICAL FEED NEEDED TO GENERATE THE KIND OF PRECIP WE HAVE BEEN SEEING AS OF LATE. DESPITE THIS CONSERVATIVE LEAN I STILL WENT GENERALLY ABOVE CLIMATOLOGY THROUGH THE EXTENDED PERIOD WITH HIGHER DAYTIME POPS IN THE SOUTH WHERE SEABREEZE-RELATED OUTFLOW WILL BE A PLAYER. I WENT NEAR NORMAL FOR TEMPS AS AMPLE CLOUDS AND DIURNAL CONVECTION SHOULD KEEP TEMPS FROM GETTING OUT OF HAND. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jul 3, 2:39 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT SAT JUL 03 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041939- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 239 PM CDT SAT JUL 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING IN THE INTERSTATE 59 CORRIDOR FROM MERIDIAN TO HATTIESBURG. WIND GUSTS AROUND 60 MPH ARE POSSIBLE. THUNDERSTORMS MAY DEVELOP FROM SOUTHEAST ARKANSAS TO NORTHERN MISSISSIPPI TONIGHT. A MOIST INFLOW OF SOUTH TO SOUTHWEST WINDS INTO AN OUTFLOW BOUNDARY FROM LAST NIGHTS THUNDERSTORMS OVER ARKANSAS MAY FOCUS STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. HAIL TO QUARTER SIZE AND WIND GUSTS TO 65 MPH ARE POSSIBLE WITH SOME OF THESE STORMS PRIOR TO MIDNIGHT. ON SUNDAY...DRIER AIR IS EXPECTED TO OVERSPREAD THE AREA IN THE MIDDLE LEVELS OF THE ATMOSPHERE. THIS WILL LIMIT THE AMOUNT OF THUNDERSTORM DEVELOPMENT...AND ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED EARLY THIS EVENING IN EAST CENTRAL AND SOUTHEAST MISSISSIPPI...AND THROUGH THE EVENING FROM SOUTHEAST ARKANSAS TO THE COLUMBUS AREA OF NORTHEAST MISSISSIPPI. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH THE EVENING OF SATURDAY...JULY 10. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.